MAUDE Adverse Event Report: COVIDIEN EEA; STAPLER, SURGICAL

COVIDIEN EEA; STAPLER, SURGICAL
Model Number TRIEEA25MT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a robot assisted high anterior resection, prior to use, when the device was taken out from the packaging, the part of the anvil was damaged.A new device was used to resolve the issue.There was no patient involved.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a robot-assisted high anterior resection, prior to use, when the device was taken out from the packaging, the part of the anvil was damaged.A new device was used to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection of the staple guide noted the presence of a full complement of staples.The green bar was not visible in the indicator window and the safety feature was engaged.The staple guide was observed to be attached to the instrument with no damage to the staple guide.The anvil of the instrument was observed to be not tilted and separated from the instrument.The anvil cutting ring showed no traces of knife impression and the ring was received intact.One of the retainer legs of the anvil was observed to be bent.Due to the observed retainer leg damage of the clinical anvil, a representative anvil was attached to the center rod without difficulty prior to firing the instrument.The wing nut and safety functioned properly upon rotating the twist knob.The green bar was visible within the indicator window when the twist knob was fully closed.The instrument was applied to the appropriate test media producing acceptable results.Pusher-fingers and knife advance when the handle was squeezed and the knife cut the media cleanly and completely and a full complement of staples was deployed and properly formed.The device also produced all audible, tactile and visual indicators during the functional testing.The instrument body label was removed for evaluation of the eccentric washer assembly.Evaluation of the eccentric washer noted that it was secured.It was reported that the instrument broke.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if the anvil was manipulated with excessive force during the attachment to the instrument, or if the anvil was mishandled during the removal of fitting accessories.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: do not use the instrument with 4.8mm staples on any tissue that will not comfortably compress to 2.0mm in thickness.The instrument should not be used if unusual effort is required to turn the twist knob in order to visualize at least a portion of the green bar in the indicator window.Do not turn the twist knob more than one (1) turn counterclockwise after firing.Doing so may result in difficulty in removing the device or separation of the anvil assembly.Fully extend the center shaft of the stapler by turning the twist knob counterclockwise until it stops.Mate the anvil/center rod assembly to the stapler by inserting the blunt center rod into the center shaft of the stapler and push firmly until the center rod clicks into its fully seated position.This click will be tactile and audible.Manually inspect the attachment to ensure that the center rod and stapler are fully mated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EEA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22666567
Report Number2647580-2025-02402
Device Sequence Number3716625
Product Code GAG
UDI-Device Identifier10884521593008
UDI-Public(01)10884521593008(17)300131(10)P5B0832
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRIEEA25MT
Device Catalogue NumberTRIEEA25MT
Device Lot NumberP5B0832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2025
Supplement Date Received by Manufacturer07/15/2025
09/05/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date08/04/2025
09/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown